Communications in Mathematical Physics

, Volume 12, Issue 2, pp 108–141

A class of homogeneous cosmological models

  • G. F. R. Ellis
  • M. A. H. MacCallum
Article

DOI: 10.1007/BF01645908

Cite this article as:
Ellis, G.F.R. & MacCallum, M.A.H. Commun.Math. Phys. (1969) 12: 108. doi:10.1007/BF01645908

Abstract

Einstein's field equations are studied under the assumptions that (1) the source of the gravitational field is a perfect fluid, and (2) there exists a group of motions simply transitive on three-surfaces orthogonal to the fluid flow vector. There are two classes of solutions; these are studied in detail. Three special families of solutions examined include all analytic solutions of the field equations obeying (1) and (2) of which the authors are aware. The relation of these solutions to various vacuum solutions is indicated.

Copyright information

© Springer-Verlag 1969

Authors and Affiliations

  • G. F. R. Ellis
    • 1
  • M. A. H. MacCallum
    • 1
  1. 1.Department of Applied Mathematics and Theoretical PhysicsCambridgeEngland